Brief Report: PDF OnlyRittmannsberger H.Clinical Neuropharmacology: August 1996 - p 349-355 Buy Abstract Summary: Asterixis (flapping tremor) can be induced by treatment with psychopharmacologic agents. We observed 10 cases of asterixis in psychiatric inpatients, most with affective spectrum disorders being treated with combination therapy. The drugs most often used were clozapine (eight cases), lithium (seven cases), and carbamazepine (seven cases). There were neither metabolic disorders nor structural brain lesions that might explain the occurrence of asterixis. Because dosage in general was moderate and serum levels were within therapeutic boundaries in most cases, the symptom seemed to have been caused by an interaction of drugs rather than by a single agent. Therefore clozapine, carbamazepine, and lithium should be combined with each other only with great care. Address correspondence and reprint requests to Dr. H. Rittmannsberger at Department of Psychiatry, Region 5, Oö. Landes-Nervenklinik Wagner-Jauregg, Wagner-Jauregg-Weg 15, A-4020 Linz, Austria. © Williams & Wilkins 1996. All Rights Reserved.